Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


methadone
Jul 26, 2004

Hi I asked that rather long question to which you answered. I'm just a little confused, so what might be causing my problem of blurred ,doubled vision,like a dopey feeling in my head, real jittery. I believe I had these feelings before I started the prozac which I think can increase the methadone. That,s the problem I can't pinpoint what,s caused this problem. Would it be caused from the xanax? I've probably taken 3/4 to 1 mg for the last year at least. Would a xanax withdrawal cause this? Like I said, it comes an goes but when it does come it seems to stay till I go to bed but there,s not a problem with kaletra, trizivir, neurontin, methadone, androgel, prozac an a little xanax as far as you would know? I'm trying to put a finger on whats causing this. Would going from 55 mg methadone to 70 mg do it? Thanks again, it seems it,s always something, just awful. thank you!!

Response from Dr. Conway

There are a few issues here. First, with respect to drug interactions, the ritonavir that you are taking as part of the Kaletra has a dominant effect, in that it will increase the blood levels of many of the medications you are taking, including the Xanax, Prozac and methadone. I am surprised that you need to go up on the methadone, as most people on Kaletra maintain their current dose or go down.

The type of side effect you report may be due to too much Prozac or too much Xanax. This would be particularly true if you have recently started your Kaletra.

I would also say that the type of symptom you report may also relate to a significant neurologic disease and you should discuss with your doctor what type of investigations may be needed to make sure this is not the case.



Previous
Just because i was on antidepressants for two years, there is no test.
Next
Please answer my concern.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement